Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Lyrica issues

buckeyebanditbbuckeyebandit Posts: 10
edited 06/11/2012 - 8:46 AM in Pain Medications
I have a herniated disc at L3-L4. Dr. gave me Lyrica last Thurday (75 mg twice a day) to decrease my back and leg pain. Since taking this medicine, I have increased pain. I called the Dr today and the dr indicated that Lyrica would not cause my pain to increase. So, the dr increased my dosage to 225 mg a day (75 in the morning and 150 at night). I took 150 mg tonight and about 2 hrs after, the pain increased ten fold. Has anyone else had this issue?


  • One of the side effects listed for Lyrica is joint and muscle pain. Is the increased pain, the same nerve pain you are taking the Lyrica for, or is it possibly joint or muscle pain? Is there an after hours number you can call for your doc or your pharmacy? If you are certain it is tied to the Lyrica, I strongly recommend staying on top of this. I think most of us have had a strange side effect or two from various medications that takes due diligence on our part to get the doc to take us seriously.

  • Welcome to Spine Health Buckeyebandit!! If you use the search box on the top of the page, you might find more answers.

    I've been on 300mg (150 2x a day) for about 7 months now. Initially I was light headed with it, or sleepy and too I had some odd sensations (not really pain) in my calf's. I still get it once in a while actually. As C said, if your pain is increasing (look on the sheet they give you - see if it's a side effect), I too would stay up on it. Please let us know how it goes. Also too, are you taking other medications? Maybe it's not getting along with them?

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • with Cymbalta which worked way better than the Lyrica with no side effects except sleepiness which went away after a couple of weeks. I had forgotten my Cymbalta this morning and my foot and leg was tingling and having spasms and took it and one hour later it eased up. Good luck and hope the Dr. can help with your pain. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • i too noticed increased pain with lyrica. i have a lot of muscle and joint pain anyway. i stopped it even though doc said to keep trying it. if it doesnt work why take it?
  • some with relief in my feet (nerves), but for some reason the right nerve in my left thigh would always get worse after taking Lyrica.
    I also lost alot of my eyesight on this stuff. It was more than just a little blurred vision. It took about 3 months for my eyesight to get back to normal.
    It scarred the heck out of me and I stopped taking it after 3 weeks. My Dr said that although it's rare for people to have this, it has been reported and should stop taking it ASAP.
    I have since tried Neurontin, Soma, had ESI's and have now settled in with Nucynta.
    The Nucynta works overall for nerve pain, back pain and most importantly has eased my muscle spasms.
    I know it hasn't been effective for alot of people but for me it has a life saver.
Sign In or Register to comment.